Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 59, NWS Jackson, KY

May 24, 20174 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 24, 2017, 4:08 PM EDT for 4 counties in Kentucky. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2017, 4:08 PM EDT (20:08 UTC)
Expired
May 24, 2017, 5:00 PM EDT
In force
52 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Estill County, KY, Jackson County, KY, Lee County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 82 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 4:13 PM EDTTSTM WND DMGBrodhead, KYMAIN STREET IN BRODHEAD HAS POWERLINES DOWN AND SEVERAL TREES ARE BLOWN DOWN IN THE AREA.
May 24, 4:14 PM EDTHAIL 0.25Mount Vernon, KYDIME SIZED HAIL
May 24, 4:14 PM EDTHAIL 1Brodhead, KY
May 24, 4:20 PM EDTHAIL 1Hiatt, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 1:19 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

647 
WUUS53 KJKL 242008
SVRJKL
KYC065-109-129-203-242100-
/O.NEW.KJKL.SV.W.0059.170524T2008Z-170524T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
408 PM EDT WED MAY 24 2017

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Southwestern Estill County in east central Kentucky...
  Northwestern Jackson County in southeastern Kentucky...
  Rockcastle County in south central Kentucky...
  West central Lee County in southeastern Kentucky...

* Until 500 PM EDT

* At 408 PM EDT, a severe thunderstorm was located over Bromo, or
  near Mount Vernon, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Mount Vernon, Boone, Sand Springs, Donaro, Bummer, Threelinks,
  Robinet, Gum Sulphur, Rice Station, Kings Station, Horse Lick,
  Roundstone, Spiro, Wabp, Climax, Hansford, Winston, Renfro Valley,
  Wisemantown and Disputanta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 800 PM EDT for south central,
southeastern and east central Kentucky.

LAT...LON 3745 8446 3748 8443 3747 8438 3754 8435
      3753 8430 3752 8430 3751 8426 3752 8420
      3756 8416 3756 8409 3765 8413 3767 8409
      3774 8410 3775 8408 3759 8381 3720 8431
      3739 8448
TIME...MOT...LOC 2008Z 223DEG 40KT 3732 8442 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

SHALLENBERGER
2 follow-up statements
623 
WWUS53 KJKL 242038
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
438 PM EDT WED MAY 24 2017

KYC065-109-129-203-242100-
/O.CON.KJKL.SV.W.0059.000000T0000Z-170524T2100Z/
Estill KY-Jackson KY-Rockcastle KY-Lee KY-
438 PM EDT WED MAY 24 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN ESTILL...NORTHWESTERN JACKSON...NORTHEASTERN
ROCKCASTLE AND WEST CENTRAL LEE COUNTIES...

At 438 PM EDT, a severe thunderstorm was located over Shirley, or 12
miles northwest of McKee, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Boone, Donaro, Bummer, Threelinks, Robinet, Rice Station, Kings
Station, Horse Lick, Roundstone, Climax, Winston, Wisemantown,
Disputanta, Brazil, Shirley, Drip Rock, Blanton Flats, Alumbaugh,
Evelyn and Dudley Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 800 PM EDT for south central,
southeastern and east central Kentucky.

LAT...LON 3747 8438 3754 8435 3753 8430 3752 8430
      3751 8426 3752 8420 3756 8416 3756 8409
      3765 8413 3767 8409 3774 8410 3775 8408
      3759 8381 3728 8421
TIME...MOT...LOC 2038Z 223DEG 40KT 3757 8413 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

JMW
186 
WWUS53 KJKL 242057
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
457 PM EDT WED MAY 24 2017

KYC065-109-129-203-242106-
/O.EXP.KJKL.SV.W.0059.000000T0000Z-170524T2100Z/
Estill KY-Jackson KY-Rockcastle KY-Lee KY-
457 PM EDT WED MAY 24 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ESTILL...
NORTHWESTERN JACKSON...NORTHEASTERN ROCKCASTLE AND WEST CENTRAL LEE
COUNTIES WILL EXPIRE AT 500 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail,
gusty winds and heavy rain are still possible with this thunderstorm.

A tornado watch remains in effect until 800 PM EDT for south central,
southeastern and east central Kentucky.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
JACKSON KY.

LAT...LON 3747 8438 3754 8435 3753 8430 3752 8430
      3751 8426 3752 8420 3756 8416 3756 8409
      3765 8413 3767 8409 3774 8410 3775 8408
      3759 8381 3728 8421
TIME...MOT...LOC 2056Z 223DEG 40KT 3769 8399 

$$

SHALLENBERGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:46 PM EDT, 22 minutes earlier.

Area forecast discussion, May 24, 3:46 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
346 PM EDT Wed May 24 2017

.UPDATE...
Issued at 300 PM EDT WED MAY 24 2017

Updated the near term grids with the issuance of the tornado
watch. Added severe wording to the wx grids and timed the storms
via radar trends and latest from the HRRR. Also tweaked sky cover
and the hourly T/Td based on obs and trends. These have been sent
to the NDFD and web servers along with an updated set of ZFPs and
HWO for the tor watch.

UPDATE Issued at 1140 AM EDT WED MAY 24 2017

15z sfc analysis shows a seasonably deep, and stacked, low moving
through the Tennessee Valley. The warm frontal structure with
this is lifting northeast into eastern Kentucky with an associated
cluster of showers and embedded thunderstorms. This first batch
should go through relatively benign, but any 'dry slotting' behind
this initial band would open up the opportunity for increasing
instability and the development on more organized and potentially
severe storms given the favorable wind profile and cold pool
aloft. We will monitor the situation through the early afternoon
with a particular focus on clearing and thinning potential in the
cloud cover. Temperatures currently are in the upper 50s to lower
60s with the rain and closer to the mid 60s outside of it with
dewpoints nearly the same. Winds are light and variable away from
any thunderstorm. Have updated the forecast to fine tune the PoPs,
QPF, and wx through the afternoon per radar trends and the latest
HRRR. Also, touched up the T and Td per the latest obs and
trends. These have been sent to the NDFD and web servers along
with an updated ZFP.

UPDATE Issued at 644 AM EDT WED MAY 24 2017

The latest surface analysis shows that the deepening surface low
near the TN/OH Valley will track NNE through the day. The HRRR
suggest there will be multiple rounds of showers and
thunderstorms, but differing solutions are offered up by other
CAMs. Given will leave the POPs as is until better overall
consistency and trends are seen. Based on the radar trends the
lead shield of showers and thunderstorms will progress into the
Lake Cumberland region by around 13Z and far east by 16Z. Severe
risk concern is still in place owing seeing destabilization this
afternoon.

&&

.SHORT TERM...(Today through Thursday)
Issued at 410 AM EDT WED MAY 24 2017

Surface analysis shows an area of surface low pressure continues
to deepen across Middle TN this morning. This as an upper level
wave in the lower MS Valley based on WV SAT rides NE providing
plenty of forcing for ascent across the TN and OH Valley. This
will also drive the aforementioned surface low pressure NNE
likely just NW of the CWA. This will probably drive a more
occluded front across the region and lead to a solid chance of
showers and thunderstorms from late morning into this afternoon.
The low track certainly has our attention, as it would favor
backed winds near the surface. The real issue at hand will be the
large scale forcing could inhibit building any instability this
afternoon with more debris clouds streaming into the region.
However, despite the caveat if we do see clearing and subsequently
more instability organized convection would be likely given ample
shear, with effective values running in the 30 to 40-knot range.
Also the low level backing mentioned above would combine with low
LCLs and effective SRH approaching 200 m^2/s^2 leading to a
isolated tornado risk. However, the main risks with any stronger
storms that could get going would be damaging winds and large
hail given the potential for rotating updrafts. The CAMs remain
complicated and solutions continue to differ probably owing to the
large scale ascent. The HRRR TLE does offer a shot of seeing
severe hail, but the CIPS are lack luster when it comes to climo
for this setup. Also given the deep moisture also can not rule
out the potential for isolated instances of flash flooding.

This upper level closed low will continue to wrap up today and
deepen across the Ohio Valley. The low pressure will track north
and this will lead to a lull in the precipitation this evening.
Did not go no POPs tonight but would not be surprised if that is
the case. However, this system will become vertically stacked
across the Ohio Valley. This will send an area of PVA and low
level convergence SE toward the region by dawn Thursday. An area
of showers will accompany this area of lift and ride across the
region on Thursday. Then surface pressure and height rises are
left in the wake.

Temperatures today will be dependent on clearing, but lower 70s
will probably be the story. Did hedge below the blended guidance
Thursday given the lowering 850mb temps and cloud cover.

.LONG TERM...(Friday through Wednesday)
Issued at 346 PM EDT WED MAY 24 2017

The blended model data was suggesting that after a dry day on
Friday, eastern Kentucky will be in for a period of wet weather
from Friday night through Monday, with another period of rain
possible on Tuesday and Tuesday night. The wettest period looks to
be from Saturday afternoon through Sunday evening, when it appears
that a frontal boundary will stall across the area. Scattered to
numerous showers and storms will possible during this time.
Temperatures during the extended should be running at or slightly
above normal, with daily highs ranging from the upper 70s to lower
80s, and nightly lows in the mid to upper 50s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
ISSUED AT 230 PM EDT WED MAY 24 2017

It looks like multiple bands of convection will be crossing the
area through the evening with thunderstorms possible at all the
TAF sites. Initially the eastern ones will see storms with the
west having a round between 19 and 22z. Some of these western ones
may make it east into the JKL/SJS sites toward sunset, but
uncertainty is high with the evolution and progression of this
next band for the CWA. Following the convection later this
evening, cigs will fall to MVFR or lower through the night with
more scattered showers and less organized convective development.
Outside of any storms winds will be light and variable.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GREIF
SHORT TERM...DJ
LONG TERM...AR
AVIATION...GREIF
Hazardous weather outlook, May 24, 1:54 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
154 PM EDT Wed May 24 2017

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>118-252100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, and Whitesburg
154 PM EDT Wed May 24 2017

...TORNADO WATCH 264 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...This afternoon and Tonight.

Thunderstorms are likely into this evening. Storms that develop
will have the potential to produce damaging winds, large hail,
and tornadoes. In addition, locally heavy rainfall may lead to
some instances of flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms will be possible Friday evening, Saturday afternoon through
early Monday morning, and Tuesday afternoon through evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call in any reports of storm damage,
large hail, or flooding.

KYZ119-120-252100-
Martin-Pike-
Including the cities of Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
154 PM EDT Wed May 24 2017

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...This afternoon and Tonight.

Thunderstorms are likely into this evening. Storms that develop
will have the potential to produce damaging winds, large hail, and
isolated tornadoes. In addition, locally heavy rainfall may lead
to some instances of flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms will be possible Friday evening, Saturday afternoon through
early Monday morning, and Tuesday afternoon through evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call in any reports of storm damage,
large hail, or flooding.

DJ/GREIF

In the hours before

Special weather statement, May 24, 2:29 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service JACKSON KY
229 PM EDT WED MAY 24 2017

KYZ110-119-120-241930-
Martin-Floyd-Pike-
229 PM EDT WED MAY 24 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MARTIN...
SOUTHEASTERN FLOYD AND PIKE COUNTIES...

At 229 PM EDT, strong thunderstorms were clustered over Shelby Gap,
or 7 miles northwest of Clintwood, moving northeast at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Pikeville, Coal Run Village, Elkhorn City, Wheelwright, Forest Hills,
Huddy, Meta, Jamboree, Fishtrap Lake, Garden Village, Beefhide, Piso,
Toonerville, Dorton, Buckhorn Hollow, Osborn, Jarad, Woodman, Biggs
and Threeforks.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

A tornado watch remains in effect until 800 PM EDT for southeastern
Kentucky.

LAT...LON 3727 8236 3720 8257 3731 8273 3781 8240
      3776 8231 3774 8233 3767 8229 3762 8221
      3763 8219 3765 8218 3762 8218 3755 8213
      3756 8208 3753 8205 3755 8204 3754 8197
TIME...MOT...LOC 1829Z 241DEG 19KT 3724 8252

SHALLENBERGER
Local storm report, May 24, 2:57 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
257 PM EDT WED MAY 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     CHLOE                   37.45N 82.48W
05/24/2017                   PIKE               KY   LAW ENFORCEMENT

            TREE DOWN.

&&

JCARICO
Special weather statement, May 24, 3:02 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service JACKSON KY
302 PM EDT WED MAY 24 2017

KYZ079-083-241945-
Wayne-Pulaski-
302 PM EDT WED MAY 24 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WAYNE AND
SOUTHWESTERN PULASKI COUNTIES...

At 302 PM EDT, strong thunderstorms were clustered near Jamestown, or
12 miles northwest of Monticello, moving northeast at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Somerset, Science Hill, Naomi, Cains Store, Stab, Nancy, Parnell,
Pointer, Pulaski County Park, Somerset Pulaski Airport, Cabell,
Hogue, Faubush, Magnum, Trimble and Ferguson.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A tornado watch remains in effect until 800 PM EDT for south central
Kentucky.

LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
      3705 8491 3711 8490 3724 8472 3709 8455
      3680 8502 3685 8507
TIME...MOT...LOC 1902Z 218DEG 27KT 3700 8495

SHALLENBERGER
Local storm report, May 24, 3:06 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
306 PM EDT WED MAY 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     TSTM WND DMG     3 NW PIKEVILLE          37.51N 82.55W
05/24/2017                   PIKE               KY   LAW ENFORCEMENT

            TREE DOWN

&&

JCARICO
Local storm report, May 24, 3:39 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
339 PM EDT WED MAY 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             FAUBUSH                 37.07N 84.83W
05/24/2017  E1.00 INCH       PULASKI            KY   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED FROM FAUBUSH EASTWARD TO NANCY

&&

JMWIX
Local storm report, May 24, 3:48 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
348 PM EDT WED MAY 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      ELKHORN CITY            37.30N 82.35W
05/24/2017                   PIKE               KY   PUBLIC

            TIME ESTIMATED BASED ON SOCIAL MEDIA POST. RUNOFF
            OVERWHELMING CULVERTS AND CAUSING FLASH FLOODING ON AREA
            ROADS WITH WATER SEVERAL FEET DEEP, AND NEARING
            BUSINESSES.

&&

JMWIX

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 11:52 AM EDTSpecial Weather StatementJKLBell23 min
May 24, 12:17 PM EDTSpecial Weather StatementJKLHarlan28 min
May 24, 12:39 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher, Perry23 min
May 24, 1:04 PM EDTSpecial Weather StatementJKLLetcher26 min
May 24, 1:07 PM EDTSpecial Weather StatementJKLFloyd23 min
May 24, 1:12 PM EDTSpecial Weather StatementJKLPike33 min
May 24, 1:28 PM EDTSpecial Weather StatementJKLFloyd, Knott, Letcher, Martin, Pike32 min
May 24, 1:38 PM EDTSevere Thunderstorm WarningJKLMartin, Pike37 min
May 24, 1:56 PM EDTSevere Thunderstorm WarningJKLPike34 min
May 24, 2:01 PM EDTSpecial Weather StatementJKLPike29 min
May 24, 2:28 PM EDTSevere Thunderstorm WarningJKLPike18 min
May 24, 2:29 PM EDTSpecial Weather StatementJKLPike61 min
May 24, 2:33 PM EDTAreal Flood AdvisoryJKLFloyd, Martin, Pike3 hr
May 24, 2:50 PM EDTFlash Flood WarningJKLPike3 hr
May 24, 2:57 PM EDTFlash Flood WarningJKLFloyd, Martin, Pike3 hr
May 24, 3:02 PM EDTSpecial Weather StatementJKLPulaski43 min
May 24, 3:30 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle60 min
May 24, 4:23 PM EDTTornado WarningJKLEstill, Jackson, Rockcastle37 min
May 24, 4:57 PM EDTSpecial Weather StatementJKLEstill, Lee, Powell33 min
May 24, 5:28 PM EDTSpecial Weather StatementJKLMenifee, Powell47 min
May 24, 6:09 PM EDTSpecial Weather StatementJKLElliott, Rowan66 min
May 24, 6:34 PM EDTTornado WarningJKLRowan26 min
May 24, 7:20 PM EDTSpecial Weather StatementJKLElliott25 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.